So I wanted to post something and I don’t know how I’m gonna word this but I’ve been having a problem and it’s kind of been repeating it’s self. So first some back history currently I’m on the anti-psychotic Latuda but before this I was on something called Abilify at first it worked good, the voices disappeared and I was functioning okay but I noticed after a while that I had trouble with feeling emotions, like I was emotionally numb. I would listen to music and not be able to connect with the music to make a long story short I experimented a bit and found out that it was in fact the Abilify causing it, I decided to try and go off of it because in all honesty the emotional numbness was even worse then hearing the voices. I’m a painter and I couldn’t do that anymore, it was absolutely devastating. Anyway that’s not actually the problem (and thanks for reading this for if you are still reading wink emoticon. Okay soo the emotional numbess is actually gone now BUT I’m having a new problem I noticed that when I feel GOOD that’s when the voices come back it’s as if the schizophrenia is actually attached to the emotions, has anyone else experienced this? Has anyone else been able to actually keep their emotional range and actually still be well, hope that makes sense. Okay I hope I get some responses from people because this has been a huge problem for me.
I don’t know what exactly happens, because I am not a pdoc, but I’ ve experienced it too and I suppose that dopamine (responsible for psychosis) and serotonine (responsible for depression) act antagonistically. I 'm saying that, because every time I am on antidepressants, my psychosis gets worse. And I 've been told by a pdoc of mine (because I 've seen a few), that these two classes of medicines act antagonistically, so perhaps dopamine and serotonine act this way too! I 'm not sure though, but if it’s that way, we are cursed.
I have had that (zero line) feeling on abilify also!
I think of it as a number line for mood and I was always at zero, it was quite difficult to grasp how I felt like I had lost touch. I’m off abilify now and on latuda, Geodon, prazosin, Zoloft, trazodone, and gabapentin.
This sucksss …I hope (someone ) posts otherwise
That’s a lot of medication…
I know you want to get back to great work yet it may be an adjustment, and maybe abilify just isn’t for you?
I used to take a good amount and I’d pace a lot, quickly at that. I had mute types of feelings and since I took latuda and abilify like you I can totally relate to how you may feel.
What I did, was weaned myself off abilify and went to 10mg Geodon two times a day. I’m on day 7 or 8 of no drinking, and I’ve not been smoking cigarettes at all. Thank the lord for this nicotine gum. ANYHOW, maybe you could go through the process of getting off abilify and doing something else to work with the latuda like I did.
Just a thought!
Thanks I will try this
Im totally for medication if it helps but reading your post reaffirms my belief that im doing as good as I possibly can without meds.
I still hear voices so I ignore them I dont have the negative symptoms some have from meds like lack of sexual drive, depression, inspiration and I think thats great .
It seems some trade one mental disorder for sometimes more than one.
Ive read posts from so many people about how they have no will to do anything and as a resultnare depressed because of their meds.
I ignore my voices and delusions and usually feel ok and im thinking those times I go through where im not ok id go through even with meds.
There is no silver bullet dude it may take a combination of many meds to get where you want and possibly years.
The professionals have already admitted they have no idea how to cure schizophrenia the best they can do is go through all the meds one after another and if they don’t find one that works they start mixing them up.
A schizophrenic brain is like a mixed up Rubiks cube.
yeah i wish i could go without meds but it hasn’t worked for me so far
In the past, when I went off the med’s I had a period of euphoria. After that I got in trouble. On my current med’s I don’t have a problem with emotions. In the past so many of the emotions I experienced were bad. For me, it was a relief not to experience anything. Right now I am on Geodon, Seroquel, and Bupropion, and I’m relatively content.
When I went off my meds I was a machine, literally. I had close to 60 hours of activity per week, and I was euphoric too. It peaked with me refusing to eat or drink anymore, and leaving my wallet on a bench on the bus and dropping my keys on the street. After that I had to be admitted. I will never relive this performance but I sure hope it had panned out differently…
Voices come to me when I relaxe or am anxious. I have a lot of voices in the evening. I can ignore them atm. I know they’re just voices. But I don’t think they are more intense when I’m happy.